The convex hull of freeform surfaces

J. K. Seong, G. Elber, J. K. Johnstone, M. S. Kim

Research output: Contribution to journalArticle

14 Citations (Scopus)


We present an algorithm for computing the convex hull of freeform rational surfaces. The convex hull problem is reformulated as one of finding the zero-sets of polynomial equations; using these zero-sets we characterize developable surface patches and planar patches that belong to the boundary of the convex hull.

Original languageEnglish
Pages (from-to)171-183
Number of pages13
JournalComputing (Vienna/New York)
Issue number1-2
Publication statusPublished - 2004
Externally publishedYes


  • B-spline
  • Common tangent
  • Convex hull
  • Freeform rational surface
  • Symbolic computation
  • Zero-set finding

ASJC Scopus subject areas

  • Software
  • Theoretical Computer Science
  • Numerical Analysis
  • Computer Science Applications
  • Computational Theory and Mathematics
  • Computational Mathematics

Fingerprint Dive into the research topics of 'The convex hull of freeform surfaces'. Together they form a unique fingerprint.

  • Cite this